Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 6, 2012, 1:21 AM CDT for Murray County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2012, 1:21 AM CDT (06:21 UTC)
- Expired
- Jun 6, 2012, 2:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
County Murray County, OK
The radar
The Norman radar (KTLX), 96 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783
WWUS84 KOUN 060621
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT WED JUN 6 2012
OKZ040-041-046-060700-
GARVIN OK-MURRAY OK-CARTER OK-
121 AM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARVIN...MURRAY
AND NORTHEASTERN CARTER COUNTIES UNTIL 200 AM CDT...
AT 121 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TURNER
FALLS...MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...
LOCATIONS IMPACTED INCLUDE...
SULPHUR...DAVIS...DOUGHERTY...HICKORY...TURNER FALLS AND LAKE OF
THE ARBUCKLES.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3462 9717 3458 9683 3440 9698 3433 9705
3434 9728
TIME...MOT...LOC 0613Z 208DEG 9KT 3443 9711
$$
MBSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 5, 11:39 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 5, 11:39 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1139 PM CDT TUE JUN 5 2012 .AVIATION... THE UPPER-LEVEL LOW THAT WILL MOVE SLOWLY E ALONG THE RED RIVER WILL LIKELY GENERATE SHRA TONIGHT AND EARLY WEDNESDAY...AND NUMEROUS TSRA TOMORROW AFTERNOON. HAVE INCLUDED PROB30 FORECASTS WHERE PROBABILITIES ARE HIGHEST. LATER FORECASTS WILL REFINE THE TIMING...AND PROBABLY INTRODUCE TEMPO OR PREVAILING TSRA AT MOST OF OUR CENTRAL AND SOUTHERN SITES. KPNC MAY WELL REMAIN DRY...BUT ALL OTHER SITES ARE LIKELY TO HAVE SOME RAIN BY THIS TIME TOMORROW NIGHT. STRONG...GUSTY WINDS FROM VARYING DIRECTIONS WILL LIKELY OCCUR IN AND AROUND CLUSTERS OF TSRA THAT ARE EXPECTED TO DEVELOP EARLY TOMORROW AFTERNOON. && .PREV DISCUSSION... /ISSUED 852 PM CDT TUE JUN 5 2012/ DISCUSSION... EVENING SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A BAND AROUND THE UPPER LOW OVER THE TEXAS PANHANDLE HAVE MOSTLY DISSIPATED. SHORT-TERM MODELS DEVELOP AGAIN SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT IN THE SOUTHERN TEXAS PANHANDLE AND MOVE THEM NORTHEAST INTO SOUTHWEST OKLAHOMA. THIS IS WHILE THE UPPER LOW BEGINS TO DRIFT EAST AND EASTERLY BOUNDARY LAYER FLOW PROVIDE UPSLOPE. POPS HAVE BEEN INCREASED FOR LATER TONIGHT AND TOMORROW MORNING. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 89 66 88 / 40 60 40 20 HOBART OK 67 88 66 83 / 60 60 40 20 WICHITA FALLS TX 70 88 67 83 / 50 60 60 60 GAGE OK 61 88 63 83 / 30 40 10 0 PONCA CITY OK 63 88 63 88 / 10 10 10 0 DURANT OK 69 87 65 88 / 40 50 60 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/23/23
Hazardous weather outlook, Jun 5, 11:22 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1122 PM CDT TUE JUN 5 2012
OKZ004>048-050>052-TXZ083>090-061100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1122 PM CDT TUE JUN 5 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS ARE POSSIBLE FOR THE REST OF TONIGHT ACROSS
THE SOUTHWEST HALF OF OKLAHOMA AND WESTERN NORTH TEXAS...MAINLY
SOUTHWEST OF A GAGE TO CLINTON TO PAULS VALLEY TO ATOKA LINE.
NO STRONG OR SEVERE STORMS ARE EXPECTED.
DISCUSSION...
THE COMBINATION OF SOME INSTABILITY...ABUNDANT MOISTURE...AND
A LOW PRESSURE DISTURBANCE OVER WEST TEXAS MAY ALLOW FOR A
FEW THUNDERSTORMS TO DEVELOP LATER TONIGHT INTO EARLY WEDNESDAY
MORNING ACROSS THE SOUTHWEST HALF OF OKLAHOMA AND WESTERN
NORTH TEXAS. DUE TO THE LACK OF STRONG WIND SHEAR AND
INSTABILITY...NO STRONG OR SEVERE STORMS ARE ANTICIPATED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A WEAK UPPER LEVEL LOW WILL REMAIN OVER NORTH TEXAS OR SOUTHERN
OKLAHOMA THROUGH THURSDAY WITH A CHANCE OF THUNDERSTORMS. BY LATER
IN THE WEEK AN UPPER LEVEL RIDGE WILL DEVELOP OVER THE CENTRAL
AND SOUTHERN PLAINS REDUCING THE CHANCE OF THUNDERSTORMS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM WEDNESDAY MORNING.
MBSIn the hours before
Special weather statement, Jun 5, 7:49 PM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT TUE JUN 5 2012
OKZ047-048-052-060115-
BRYAN OK-JOHNSTON OK-ATOKA OK-
749 PM CDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRYAN...
SOUTHEASTERN JOHNSTON AND SOUTHWESTERN ATOKA COUNTIES UNTIL 815 PM
CDT...
AT 745 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SILO...
MOVING NORTHEAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
DURANT...CADDO...SILO...KENEFIC...ARMSTRONG...BLUE AND NIDA.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3396 9644 3409 9657 3410 9657 3427 9646
3421 9623 3400 9618
TIME...MOT...LOC 0045Z 224DEG 5KT 3407 9646
CMSLocal storm report, Jun 6, 12:10 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1210 AM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 3 W MEDICINE PARK 34.73N 98.55W
06/05/2012 M62.00 MPH COMANCHE OK MESONET
0340 PM HAIL 3 E FLETCHER 34.83N 98.18W
06/05/2012 E0.88 INCH COMANCHE OK PUBLIC
THE REPORT WAS COURTESY OF THE NSSL SHAVE PROGRAM.
0345 PM HAIL 1 E FLETCHER 34.82N 98.23W
06/05/2012 E0.88 INCH COMANCHE OK PUBLIC
THE REPORT WAS COURTESY OF THE NSSL SHAVE PROGRAM.
0350 PM HAIL 1 S CORDELL 35.28N 98.98W
06/05/2012 E0.88 INCH WASHITA OK PUBLIC
THE REPORT WAS COURTESY OF THE NSSL SHAVE PROGRAM.
0753 PM HAIL 2 N DURANT 34.02N 96.38W
06/05/2012 E0.75 INCH BRYAN OK STORM CHASER
&&
NWS NORMANSpecial weather statement, Jun 6, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT WED JUN 6 2012
OKZ040-041-046-060700-
GARVIN OK-MURRAY OK-CARTER OK-
121 AM CDT WED JUN 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARVIN...MURRAY
AND NORTHEASTERN CARTER COUNTIES UNTIL 200 AM CDT...
AT 121 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TURNER
FALLS...MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...
LOCATIONS IMPACTED INCLUDE...
SULPHUR...DAVIS...DOUGHERTY...HICKORY...TURNER FALLS AND LAKE OF
THE ARBUCKLES.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3462 9717 3458 9683 3440 9698 3433 9705
3434 9728
TIME...MOT...LOC 0613Z 208DEG 9KT 3443 9711
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:49 PM CDT | Special Weather Statement | OUN | Bryan | 26 min |
| Jun 5, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 27 min |
| Jun 6, 7:23 AM CDT | Special Weather Statement | OUN | Cotton | 37 min |
| Jun 6, 1:43 PM CDT | Special Weather Statement | OUN | Jefferson | 32 min |
| Jun 6, 1:46 PM CDT | Special Weather Statement | OUN | Dewey | 29 min |
| Jun 6, 2:18 PM CDT | Special Weather Statement | OUN | Carter, Love, Murray | 42 min |
| Jun 6, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Love | 66 min |
| Jun 6, 3:20 PM CDT | Flash Flood Warning | OUN | Carter, Love | 3 hr |
| Jun 6, 3:28 PM CDT | Areal Flood Advisory | OUN | Jefferson, Stephens | 3 hr |
| Jun 6, 3:33 PM CDT | Special Weather Statement | OUN | Custer, Washita | 27 min |
| Jun 6, 3:40 PM CDT | Special Weather Statement | OUN | Carter, Garvin, Love, Murray | 50 min |
| Jun 6, 4:15 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Custer, Washita | 2 hr |
| Jun 6, 5:23 AM CDT | Special Weather Statement | OUN | Baylor | 67 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.